Alert archive / North Carolina / Flash Flood Warnings in 1999
Flash Flood Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Oct 17, 1999, 2:48 PM EDT for Scotland County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 1999, 2:48 PM EDT (18:48 UTC)
- Expired
- Oct 17, 1999, 6:40 PM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 128 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRDU 171848 FFWRDU NCC051-093-163-165-191-172240- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 248 PM EDT SUN OCT 17 1999 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN NORTH CAROLINA HOKE COUNTY IN NORTH CAROLINA SAMPSON COUNTY IN NORTH CAROLINA SCOTLAND COUNTY IN NORTH CAROLINA WAYNE COUNTY IN NORTH CAROLINA * UNTIL 640 PM EDT * THIS AFTERNOON... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINS FROM HURRICANE IRENE MOVING THROUGH THE SOUTHEAST PIEDMONT AND SANDHILL REGIONS. * BANDS OF HEAVY RAIN CONTINUE TO MOVE THROUGH FAYETTEVILLE... CLINTON... SEVEN SPRINGS... HARRELLS AND SALEMBURG. THESE HEAVY RAIN BANDS WILL MOVE THROUGH LAURINBURG... RAEFORD... MT. OLIVE... GOLDSBORO... AND FREMONT BETWEEN 245 AND 400 PM. RAINS WILL TOTAL BETWEEN 2 AND 3 INCHES DURING THIS TIME PERIOD. THIS WILL CREATE FLASH FLOODING ON ROADWAYS AND LOW LYING AREAS. THIS WILL MAKE DRIVING THROUGH FLOODED ROADS A LIFE THREATENING ACTION. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE NUMBER ONE WAY PEOPLE DIE IN TROPICAL WEATHER IN NORTH CAROLINA IS BY DRIVING THROUGH ROADWAYS FLOODED BY THE HEAVY RAINS ASSOCIATED WITH THE HURRICANE. JWC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 17, 2:30 PM EDT, 18 minutes earlier.
Area forecast discussion, Oct 17, 2:30 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT SUN OCT 17 1999
NGM SOLUTION LOOKS BEST. WILL SCALE BACK HIGH WINDS TO ADVISORY
CATEGORY BUT EXTEND FFA OVERNIGHT. WILL END THE RAIN FROM THE WEST
AROUND MIDNIGHT.
.RAH...HIGH WIND ADVISORY I-95 EAST
...FLASH FLOOD WATCH EASTERN HALF OF THE FORECAST AREA.
GLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:48 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 4 hr |
| Oct 17, 2:48 PM EDT | Flash Flood Warning | RAH | Wayne | 4 hr |
| Oct 17, 3:44 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 4 hr |
| Oct 17, 3:44 PM EDT | Flash Flood Warning | RAH | Johnston | 4 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Edgecombe, Johnston, Nash, Wilson | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Sampson, Wayne | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 3 hr |
| Oct 17, 5:36 PM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.